MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation = rt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving treatment of an occlusion in the superficial femoral artery, the coating separated from a roadrunner uniglide hydrophilic wire guide.The anatomy was tortuous.The wire guide was removed from the patient and replaced with a cook rosen wire, without further problems.No part of the wire was left behind.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received (b)(6) 2023.The wire was not altered prior to use.Latex gloves were worn while handling the device.The coating was activated for thirty minutes by flushing the hoop, wiping the wire with wet gauze, and storing the wire in a wet bowl.The wire was used twice.The coating was reactivated before re-use and the wire was kept hydrated while not in use.The wire was not reinserted after the coating peeled from the wire.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, h3 h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving treatment of an occlusion in the superficial femoral artery, the coating separated from a roadrunner uniglide hydrophilic wire guide.The anatomy was tortuous.The wire guide was removed from the patient and replaced with a cook rosen wire, without further problems.No part of the wire was left behind.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 22may2023.The wire was not altered prior to use.Latex gloves were worn while handling the device.The coating was activated for thirty minutes by flushing the hoop, wiping the wire with wet gauze, and storing the wire in a wet bowl.The wire was used twice.The coating was reactivated before re-use and the wire was kept hydrated while not in use.The wire was not reinserted after the coating peeled from the wire.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The coating was coming off the wire starting at approximately 70cm and was approximately 8mm in length.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) provides the following information: warnings: the hydrophilic wire guide may slide entirely into the catheter, sheath introducer, vessel dilator or other device because of its low sliding friction.To prevent this, keep at least 5 cm of the wire protruding from the device fitting at all times.Precautions: avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.Preparation: 1.Before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.3.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire¿s tip.4.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in house or out in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that the patient's anatomy contributed to this failure.The user stated the patient¿s anatomy was highly tortuous and was being used to treat an sfa occlusion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16939588
Report Number1820334-2023-00605
Device Sequence Number7451408
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)231125(10)13565228
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2023
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number13565228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/22/2023
07/27/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date05/30/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown